How can I recognize the signs of Opioid Overdose?

Opioid overdose is life-threatening and requires immediate emergency attention.

Recognizing the signs of opioid overdose is essential to saving lives.

Naloxone (brand name NARCAN or EVZIO) is an emergency over-the-counter medication that can stop overdose death.

Call 911 immediately if a person exhibits any of these symptoms:

  • Their face is extremely pale and/or feels clammy to the touch
  • Their body goes limp
  • Their fingernails or lips have a purple or blue color
  • They start vomiting or making gurgling noises
  • They cannot be awakened or are unable to speak
  • Their breathing or heartbeat slows or stops

 

 

Non-lethal Cannabis (medical marijuana) is reducing opioid use by over 50%

Medical Cannabis Use Is Associated With Decreased Opiate Medication Use in a Retrospective Cross-Sectional Survey of Patients With Chronic Pain Boehnke, Kevin F. et al. The Journal of Pain , Volume 17 , Issue 6 , 739 – 744

http://www.jpain.org/article/S1526-5900(16)00567-8/abstract

 

People are using cannabis as a way to get off opioids.

Partnership for a Drug Free America report:

Partnership News Service / Opioid Addiction Being Treated With Medical Marijuana in Massachusetts                         October 7, 2015

Cannabis as an Adjunct to or Substitute for Opiates in the Treatment of Chronic Pain

Philippe Lucas M.A.  Journal Of Psychoactive Drugs Vol. 44 , Iss. 2,2012

National Institutes of Health publication- https://www.ncbi.nlm.nih.gov/pubmed/22880540

 

We lose more than ten young people to opioids every month in Arizona

Arizona Department of Health – Poisonings Among Arizona Residents 2014 http://www.azdhs.gov/documents/prevention/womens-childrens-health/reports-fact-sheets/injury-prevention/poisonings-among-arizona-residents-report-2014.pdf

 

The Connection Between Pain Medications and Heroin, National Institutes on Drug Abuse

https://teens.drugabuse.gov/blog/post/connection-between-pain-medications-and-heroin